Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Metric characterizations of isometries and of unital operator spaces and systems

Authors: David P. Blecher and Matthew Neal
Journal: Proc. Amer. Math. Soc. 139 (2011), 985-998
MSC (2010): Primary 46L07, 47L25; Secondary 47B60, 47L07
Published electronically: September 24, 2010
MathSciNet review: 2745650
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We give some new characterizations of unitaries, isometries, unital operator spaces, unital function spaces, operator systems, $ C^*$-algebras, and related objects. These characterizations only employ the vector space and operator space structure (not mentioning products, involutions, or any kind of function on the space).

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 46L07, 47L25, 47B60, 47L07

Retrieve articles in all journals with MSC (2010): 46L07, 47L25, 47B60, 47L07

Additional Information

David P. Blecher
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204-3008

Matthew Neal
Affiliation: Department of Mathematics, Denison University, Granville, Ohio 43023

Received by editor(s): November 30, 2009
Received by editor(s) in revised form: March 26, 2010
Published electronically: September 24, 2010
Additional Notes: The first author was partially supported by grant DMS 0800674 from the National Science Foundation.
The second author was supported by Denison University.
Communicated by: Marius Junge
Article copyright: © Copyright 2010 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.